Aa
A
A
A
Close
Kidney Disease & Disorders Community
4.24k Members
Avatar universal

Has anyone had continued kidney pain after treatment?

Hi all, I'm need to know if this has ever happened to anyone else. A few months ago I started to have pain in my left kidney. It came out of no where. I researched online and was 100% sure I had a kidney infection. I was tight on money so I got Cipro from a friend. On day five of the antibiotic I still felt ill. I went to the ER for same day tests. They said my urine was "contaminated" since I was already on antibiotics. They said to keep taking it and maybe slept wrong. I took it for seven days. I started feeling better and went on a hike, it was hard on my body and I was exhausted. I went to work the next day and I couldn't breathe, I had a sharp pain on the right side. I honestly thought I had a subluxated rib. I went to two chiropractors the next 2 days. I was limping around and developed a fever. I finally saw my friend who is a P.A. She tested my urine and confirmed I had a kidney infection. I got a shot of Rosephin and antibiotics, I went back the next day for another Rosephin shot. That night I got way worse and was convulsing from my fever. We went to the ER. They did a CT scan and said my kidney was very inflamed and had a spot that needed further testing. I was admitted to the hospital and after numerous tests they diagnosed me with lobar nephronia (intermediate stage between a bad kidney infection and developing an abscess). They were surprised as this is seen more commonly in children, I'm 26.
They put a PICC line in so I could give myself Rosephin for 4-6 weeks and released me from the hospital. Unfortunately, my body was leaking everyday for a week at the PICC line insertion site. The in-home nurses changed the dressing every day (ouch) then sent me to the ER. They scanned the line and it wasn't leaking, sent me home. I told the infectious disease doctor who ordered the line and treated me in the hospital. She told the nurses to remove the line as she was worried about a blood clot. She then had me take Cefdinir for a month. It ripped my gut to shreds, I even had to go back to the ER for constipation and they did an enema (traumatic). I finished and was still in pain. I followed up with a urologist and they had me do a CT scan. The results came back and said I still had inflammation and bacteria but didn't develop an abscess. Weeks later, I'm still in pain and the urologist didn't care. I went to my PC and he said I'm still sick and my urine did show I had bacteria from the very first ER visit! He said my cultures showed I responded best to Levaquin. So now I am taking it for 14 days. I'm nauseated and my stomach is ripped to shreds again. Oh and I've been taking probiotics this entire time. I'm still in pain with my kidney, especially if I drink a lot of water, which I was told to do for a kidney infection! If you can't tell I'm frustrated. Has anyone had an experience like this? Do I need to worry about renal scarring? I don't get chronic UTIs and before all this I had only been to the ER once before in my life.
Please help if you made it to the bottom of this post.
1 Responses
Avatar universal
Why are you. Seeing a urologist you should be seeing a nephrologist which is a kidney specialist?  I have  third stage renal failure. Immediately get to this  type of doctor before you do anymore damage to your kidney.  And I certainly would find me a new doctor ir PC because the one you have doesn't know crap about kidneys
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem